Thunderstorm Wind, Irwin
- When
- July 5, 3:30 PM EST
- Where
- Irwin County, 2.83 mi ENE of Waterloo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.608, -83.433
Several trees were down on White Water Road.
Winds from an afternoon thunderstorm on the 5th downed trees west of Ocilla.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Winds from an afternoon thunderstorm on the 5th downed trees west of Ocilla.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 5, 1:40 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT SAT JUL 5 2008 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS OUR AREA THIS AFTERNOON...AND HAVE BEEN MOST NUMEROUS SO FAR IN SOUTH GA AND SOUTH AL. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A TROUGH FROM THE EASTERN GREAT LAKES TO TX. && .SHORT TERM... (TONIGHT THROUGH TUESDAY) THE LATEST NUMERICAL GUIDANCE FORECASTS THE AFOREMENTIONED TROUGH TO CUT OFF OVER THE OHIO VALLEY AND SOUTHEAST U.S. ON SUNDAY...LEAVING OUR FORECAST AREA UNDER MOIST DEEP LAYER SOUTHWEST FLOW. THE COMBINATION OF DAYTIME HEATING...ABUNDANT DEEP LAYER MOISTURE...WEAK Q-G FORCING (AHEAD OF THE UPPER TROUGH)...AND MESOSCALE BOUNDARY INTERACTIONS IS EXPECTED TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. ON MONDAY AND TUESDAY THE TROUGH IS FORECAST TO WEAKEN AND THE 1000-700 MB MEAN WIND WILL BE LIGHT AND VARIABLE AS OUR REGION WILL BE IN A COL. THE ECMWF...NAM...AND SREF SHOW A SLIGHT DECREASE IN DEEP LAYER MOISTURE OVER WESTERN PORTIONS OF THE FORECAST AREA...SO OUR POP WILL RANGE FROM 50 PERCENT THERE TO 60 PERCENT OVER OUR EASTERN ZONES. THE NAM FORECASTS A FAIRLY STRONG SURFACE LOW PRESSURE SYSTEM TO DEVELOP IN THE EASTERN GULF MONDAY NIGHT AND TUESDAY BUT THIS SOLUTION HAS BEEN IGNORED AS IT IS AN OUTLIER...AND THE NAM DID THE SAME THING A FEW WEEKS AGO AND DID NOT VERIFY. TEMPERATURES WILL BE NEAR CLIMATOLOGY. ISOLATED PULSE SEVERE STORMS WILL BE POSSIBLE...WITH A 5 PERCENT CHANCE OR LESS OF THIS OCCURRING WITHIN 25 MILES OF A POINT EACH DAY. .LONG TERM... (TUESDAY NIGHT THROUGH SATURDAY) THE DEEP LAYER RIDGE WILL REMAIN IN CONTROL THROUGH THE EXTENDED PERIOD. MID/LATE WEEK...ALTHOUGH THE MODELS DO BEGIN TO SHOW THEIR DIFFERENCES...THE GFS/ECMWF DO SHOW A WEAK FRONTAL BOUNDARY STALLING AND LAYING OUT FROM EAST TO WEST WELL NORTH OF THE LOCAL FORECAST AREA AND THE RIDGE AXIS SLIGHTLY SHIFTING SOUTH OF THE CWA. THIS WILL ALLOW FOR AN INCREASE IN MOISTURE AND AFTERNOON SHOWER CHANCES WITH THE MEAN LOW-LEVEL SW FLOW IN PLACE ACROSS THE AREA. && .AVIATION... SCATTERED TO NUMEROUS CONVECTION SHOULD BRIEFLY IMPACT ALL BUT THE PFN TERMINAL THIS AFTERNOON AND EVENING. DUE TO THE PRESENCE OF AN UPPER TROUGH AND DEEP LAYER MOISTURE IN PLACE...CONVECTION MAY LINGER INTO THE OVERNIGHT HOURS. OTHERWISE...BRIEF MVFR/IFR VSBYS/CIGS POSSIBLE IN THE PRE-DAWN HOURS...ESPECIALLY AT VLD. SCT TO NUMEROUS SHOWERS/TSTMS WILL DEVELOP ACROSS THE REGION SUNDAY AFTERNOON. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE AS THE MARINE AREA REMAINS UNDER THE INFLUENCE OF THE BERMUDA HIGH. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 88 72 89 72 / 30 60 30 60 30 PANAMA CITY 75 88 75 90 75 / 30 50 30 40 30 DOTHAN 72 86 72 91 72 / 30 70 30 50 30 ALBANY 71 89 72 91 71 / 30 70 30 60 30 VALDOSTA 71 89 71 90 71 / 30 70 30 60 30 CROSS CITY 71 90 71 90 71 / 30 60 30 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...GIBBS AVIATION...BARRY REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT SAT JUL 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT SAT JUL 5 2008 /404 AM CDT SAT JUL 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A TROUGH OF LOW PRESSURE TO THE NORTHWEST WILL CONTINUE TO DIG SOUTHEASTWARD TOWARDS THE REGION TODAY...HELPING THE SEA BREEZE TO SPAWN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE ABOVE MENTIONED TROUGH WILL HAVE ITS GREATEST INFLUENCE OVER THE AREA ON SUNDAY WITH NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. SCATTERED SHOWERS AND STORMS SHOULD RETURN FOR THE REMAINDER OF THE WEEK...WITH THE POSSIBILITY OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING IN BY THE END OF THE WEEK. THIS RIDGE MAY DECREASE RAIN CHANCES EVEN FURTHER FOR THURSDAY AND FRIDAY...WHILE INCREASING AFTERNOON HIGH TEMPERATURES INTO THE MID 90S OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD BE ALERT FOR ANY STRONG STORMS THAT DEVELOP THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT SAT JUL 5 2008 ALZ067-GAZ121>123-051945- CALHOUN-CLAY-HENRY-RANDOLPH- 245 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...CLAY... HENRY AND RANDOLPH COUNTIES... * UNTIL 345 PM EDT/245 PM CDT/ AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES IN EASTERN MOST HENRY COUNTY...OR 5 MILES WEST OF FORT GAINES...MOVING EAST AT 10 MPH AND MAY CLIP ADJACENT SECTINOS OF CALHOUN...RANDOLPH AND CLAY COUNTIES. THIS STORM WILL BE NEAR... FORT GAINES BY 310 PM EDT. PEA SIZE HAIL...INTENSE LIGHTNING AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SCREAMER 31.66N 85.21W
07/05/2008 E1.00 INCH HENRY AL LAW ENFORCEMENT
&&
FOURNIERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT SAT JUL 5 2008 ALZ067-GAZ121>127-052015- CALHOUN-CLAY-DOUGHERTY-HENRY-LEE-RANDOLPH-TERRELL-WORTH- 315 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY... DOUGHERTY...HENRY...LEE...RANDOLPH...TERRELL AND WORTH COUNTIES... * UNTIL 415 PM EDT/315 PM CDT/ AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A WEST TO EAST LINE OF STRONG THUNDERSTORMS EXTENDING FROM EAST OF ABBEVILLE EASTWARD THROUGH SUTTONS CORNER...CLARKS MILL...ALBANY AND FORRESTER. THESE STORMS WERE MOVING EAST AROUND 10 MPH. DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THERE IS AN URBAN AND SMALL STREAM FLOOD ADVISORY ALSO IN EFFECT FOR THESE AREAS UNTIL 445 PM EDT (345 PM CDT). THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT SAT JUL 5 2008 ALZ066-067-052030- DALE-HENRY- 241 PM CDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND HENRY COUNTIES... * UNTIL 330 PM CDT AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARITON...OR 7 MILES NORTH OF OZARK...MOVING EAST AT 7 MPH. DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM EDT SAT JUL 5 2008 ALZ069-GAZ142-143-052100- EARLY-HOUSTON-MILLER- 407 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON AND MILLER COUNTIES... * UNTIL 500 PM EDT/400 PM CDT/ AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ASHFORD...OR 9 MILES NORTHEAST OF COTTONWOOD...MOVING EAST AT 10 MPH. THIS STORM MAY MOVE INTO WESTERN EARLY AND MILLER COUNTIES. DIME SIZE HAIL...INTENSE AND DANGEROUS LIGHTNING...HEAVY RAINS AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALIZED FLOODING IS POSSIBLE. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 PM EDT SAT JUL 5 2008 ALZ066-067-069-GAZ121>131-142>146-052130- BAKER-BEN HILL-CALHOUN-CLAY-COLQUITT-DALE-DOUGHERTY-EARLY-HENRY-HOUSTON-IRWIN- LEE-MILLER-MITCHELL-RANDOLPH-TERRELL-TIFT-TURNER-WORTH- 425 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...BEN HILL... CALHOUN...CLAY...COLQUITT...DALE...DOUGHERTY...EARLY...HENRY... HOUSTON...IRWIN...LEE...MILLER...MITCHELL...RANDOLPH...TERRELL... TIFT...TURNER AND WORTH COUNTIES... * UNTIL 530 PM EDT/430 PM CDT/ AT 420 PM EDT/320 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE SOUTHWEST TO NORTHEAST ORIENTED MULTI-COUNTY AREA OF POSSIBLY STRONG THUNDERSTORMS BOUNDED BY HOUSTON COUNTY ALABAMA AND TIFT COUNTY GEORGIA TO THE SOUTH...AND DALE COUNTY ALABAMA TO IRWIN COUNTY GEORGIA ON THE NORTH....MOVING EAST AT 10 MPH. THESE STORMS WERE DEVELOPING AT THE BASE OF AN UPPER TROUGH. THESE STORMS WILL BE NEAR... COLQUITT BY 455 PM EDT. NEWTON BY 500 PM EDT. DIME SIZE HAIL...INTENSE LIGHTNING AND WINDS AROUND 30 MPH ARE EXPECTED WITH SOME STORMS THAT WILL DEVELOP WITHIN THE ALERT AREA. SINCE...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM....MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down on White Water Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115979.